Erectile Dysfunction Expert Forum
Inability to ejaculate
About This Forum:

Questions in the Erection Concerns Forum are being answered by Janice M Epp, PhD, a Clinical Sexologist from The Institute for Advanced Study of Human Sexuality. This forum is for questions and discussions about the psychological aspects of Erection problems or erectile dysfunction.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Inability to ejaculate

Hi
My partner is on subutex for a past drug addiction. I am happy he is on the treatment as I know before he was on medication trying to stay clean was a struggle for him psychologically and it is lovely to see him settled.
He has never had the highest of sex drives, I guess possibly the previous heroin use may have affected this but this in itself isnt too much of a problem. We have sex every couple of months and our relationship otherwise is great.
The problem is since he has been on subutex even when he does have the desire for sex and can get an erection he cannot ejaculate and I know he becomes frustrated with this. Sometimes after a few months he says he just needs the release but even he he masturbates he says it will take so long that he ends up with sores to the penis the next day even if he uses a lubricant.
I really want to find some way of treating this as I hate seeing him frustrated and dont want him getting so frustrated that he stops treatment and relapses onto drugs.
Is there any advice you can give?
523042_tn?1212181495
Hello.

Subutex is a very powerful medication to help people recovering from heroin—much like methadone. It does have many possible side effects, including inhibited orgasm. Without getting too technical, the drug affects the brain’s chemistry in such a way that it can interfere with the orgasm signal.

Subutex may be taken for a few weeks, and usually for no longer than 18 months. You don’t mention how long your partner has been taking it; he may be nearing the end of this drug regimen.

I’m wondering why you’re writing instead of him. It sounds like it’s more of a problem for you. Or is he uncomfortable with some aspect of sexuality? I’m not venturing an opinion here, merely speculating, since you say sex has never been a priority for him. This may be a sign of some discomfort—perhaps even a contributory factor to his heroin use.

At any rate, he has two options: 1) he can discuss alternatives with his physician—or perhaps a lower dose; and 2) he can find out just when he can stop taking Subutex.

I also urge him to experiment with short-circuiting that "no orgasm" message by using that most powerful of sex organs: the brain. It may help him to find a very hot fantasy to use during self-pleasuring--one that turns him on the most. Sometimes, if the drug inhibition isn't too severe, one can override that side effect. Worth a try anyway.

Most important is that he find expert counseling in order to re-orient himself to life, including sex. I recommend he find a counselor who is trained to help people with sexual issues as well as drug dependency issues. Many people find that once they no longer use powerful drugs, they essentially have to rebuild not only their personalities, but their sexuality as well.

If this is an important issue for him, I encourage him to write to me himself. Best of luck. Dr. J.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank